Alert archive / Connecticut / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 84, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 4, 2002, 4:15 AM EDT for Greater Bridgeport Planning Region, Connecticut. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2002, 4:15 AM EDT (08:15 UTC)
- Expired
- Sep 4, 2002, 4:45 AM EDT
- In force
- 30 min
- Issued by
- NWS New York, NY
- Area
- Whole counties
The radar
The Brookhaven radar (KOKX), 52 km from the middle of the area, began a volume at 08:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
183 WUUS51 KOKX 040815 SVROKX CTC001-040845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW YORK NY 415 AM EDT WED SEP 4 2002 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN FAIRFIELD COUNTY IN SOUTHERN CONNECTICUT * UNTIL 445 AM EDT * AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF DARIEN...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DARIEN AROUND 420 AM NORWALK AROUND 425 AM IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN UPTON NY. LAT...LON 4115 7366 4101 7358 4102 7342 4111 7326
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:15 AM EDT, 2 hours earlier.
Area forecast discussion, Sep 4, 2:15 AM EDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 215 AM EDT WED SEP 4 2002 COLD FRONT BACK ACROSS EASTERN GREAT LAKES...THROUGH BUF AND CLE...THEIR DEW POINTS ARE IN THE 50S WITH WINDS BEGINNING TO SWING AROUND TO THE NORTHWEST. PRE-FRONTAL TROUGH ACROSS UPSTATE NY AND EASTERN PA. CONVECTION DEVELOPED ACROSS NORTHERN NJ AND THE LOWER HUDSON VALLEY OF NEW YORK SINCE STARTED SHIFT. WILL KEEP A CHANCE FOR SHOWERS AND POSSIBLY THUNDERSTORMS IN FOR THIS MORNING. MODELS DIFFER WITH TIMING OF FRONTAL PASSAGE...ETA SLOWEST. GFS HAS BEEN MORE CONSISTENT AND BETTER WITH TIMING RECENTLY SO WILL LEAN THAT WAY. TIMING FOR NYC ABOUT 18Z. FRONT DOES NOT SWEEP ACROSS AREA TODAY. HIGH PRESSURE BEGINS TO BUILD IN THIS AFTERNOON AND WILL BREAK UP CLOUD COVER WHICH WILL WARM THE ATMOSPHERE UP QUICKLY. HEIGHTS DO NOT BEGIN TO RISE ACROSS LOCAL AREA UNTIL THURSDAY WHEN UPPER TROF OVER THE NORTHEASTERN UNITED STATES FINALLY SHIFTS OFF TO EAST. RIDGE WILL BE IN CONTROL. EXCEPT FOR WEAK UPPER WAVE WHICH IS PROGGED TO PASS OVER LOCAL AREA SATURDAY...ONLY SOME CLOUDS WOULD BE EXPECTED. MARINE...WINDS AND WAVES SHOULD REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH 5 DAY PERIOD. CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE.
Nearby
Severe Thunderstorm Warnings in Connecticut, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.